Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 6, 2017, 3:23 AM EDT for 8 counties in Florida; Camden County, Clinch County, Echols County, Georgia. It took effect at May 6, 2017, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2017, 3:23 AM EDT (07:23 UTC)
- In effect from
- May 6, 2017, 1:00 PM EDT
- Expired
- May 6, 2017, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Camden County, GA, Clinch County, GA, Echols County, GA
The radar
The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS82 KJAX 060723 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 323 AM EDT Sat May 6 2017 FLZ020>025-030>033-035>038-040-124-125-GAZ150-162>166-062300- /O.UPG.KJAX.FW.A.0001.170506T1700Z-170506T2300Z/ /O.NEW.KJAX.FW.W.0003.170506T1700Z-170506T2300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Ware-Echols-Clinch-Charlton- Inland Camden-Coastal Camden- 323 AM EDT Sat May 6 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND LOW FUEL MOISTURE OR HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, 125, 150, 162, 163, 164, 165, AND 166... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 125.Fire weather zones 150, 162, 163, 164, 165, and 166. * WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * HUMIDITY...22 TO 28 PERCENT. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
540 WWUS82 KJAX 062301 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 701 PM EDT Sat May 6 2017 FLZ020>025-030>033-035>038-040-124-125-GAZ150-162>166-070015- /O.EXP.KJAX.FW.W.0003.000000T0000Z-170506T2300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Ware-Echols-Clinch-Charlton- Inland Camden-Coastal Camden- 701 PM EDT Sat May 6 2017 ...RED FLAG WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 8:53 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 5, 8:53 PM EDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
853 PM EDT Fri May 5 2017
.UPDATE...
A thick deck of stratocumulus clouds is making it look a lot more
like winter than the middle of spring. Upper trough axis will
pivot across the area this evening. We will continue with a slight
chance of showers across our southern zones this evening, but
these spotty, very light showers will not amount to much, if
anything at all. Most of this activity will do little more than
just barely wet the pavement, which is due to the very dry air
present above a strong subsidence inversion at 700 MB (~ 10K FT).
Clouds will gradually break up after midnight as the trough axis
rapidly lifts northeast away from the area. Winds will stay up
around 10 to 15 mph overnight with occasionally higher gusts,
especially near bodies of water. Despite the wind and cloud
cover, cold air advection will still result in relatively cool
overnight temps, about 10 degrees below normal. Saturday will
start out breezy, cool, and sunny with winds settling down a bit
in the afternoon as the pressure gradient relaxes some.
&&
.AVIATION...
VFR ceilings around 5000 to 8000 feet will prevail at most
terminals for at least a few hours after midnight. Skies will then
gradually clear with mostly clear skies and breezy conditions
expected on Saturday.
&&
.MARINE...
Current headlines look good and no significant changes will be
necessary. Westerly winds will continue to increase overnight as
colder air moves over warm ocean waters. Nearshore waters will see
sustained winds of 20 to 25 knots with occasional gusts to gale
force. Outer waters will see sustained winds increase to 25 to 30
knots with frequent gusts to gale force through late Saturday
morning. Winds will improve significantly Saturday afternoon as
the pressure gradient loosens. Current Saturday afternoon
expiration times still look on track.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 48 75 51 80 / 10 0 0 0
SSI 53 76 59 79 / 10 0 0 0
JAX 50 77 54 84 / 10 0 0 0
SGJ 53 79 56 81 / 20 0 0 0
GNV 50 79 51 85 / 20 0 0 0
OCF 50 78 51 84 / 30 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Saturday afternoon through Saturday
evening for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Fire Weather Watch from Saturday afternoon through Saturday
evening for Charlton-Clinch-Coastal Camden-Echols-Inland
Camden-Ware.
AM...Gale Warning until 3 PM EDT Saturday for Waters from Altamaha
Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 3 PM EDT Saturday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Shuler/Nelson/Hazardous weather outlook, May 5, 6:15 PM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 615 PM EDT Fri May 5 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-062215- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 615 PM EDT Fri May 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORE WATERS WITH A GALE WARNING IN EFFECT FOR OFFSHORE WATERS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... A Small Craft Advisory is in effect nearshore with gale warning conditions expected offshore waters. Locations near and just east southeast of wildfires may experience reduced visibilities from areas of smoke late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Small Craft to Gale Force Winds are expected to continue through Saturday morning...possibly extending into Saturday afternoon. Dry and breezy conditions will produce elevated fire danger conditions on Saturday. A Fire Weather Watch is in effect for most of the area. Locations near wildfires may experience reduced visibilities from areas of smoke mainly during the late night and early morning hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax. JDS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:01 PM EDT | Dense Smoke Advisory | JAX | Nassau | 7 hr |
Nearby
Red Flag Warnings in Florida, 2017Red Flag Warnings in Georgia, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.